Ifosfamide-induced Fanconi syndrome with diabetes insipidus

Ah Young Leem, Han Sang Kim, Byung Woo Yoo, Beo Deul Kang, Min Hwan Kim, Sun Young Rha, Hyo Song Kim

Research output: Contribution to journalArticle

10 Citations (Scopus)

Abstract

Ifosfamide-induced Fanconi syndrome is a rare complication that typically occurs in young patients due to a cumulative dose of ifosfamide > 40-60 g/m 2 , a reduction in kidney mass, or concurrent cisplatin treatment. It is usually characterized by severe and fatal progression accompanied by type II proximal renal tubular dysfunction, as evidenced by glycosuria, proteinuria, electrolyte loss, and metabolic acidosis. Diabetes insipidus is also a rare complication of ifosfamide-induced renal disease. We herein describe a case involving a 61-year-old man who developed ifosfamide-induced Fanconi syndrome accompanied by diabetes insipidus only a few days after the first round of chemotherapy. He had no known risk factors. In addition, we briefly review the mechanisms and possible therapeutic options for this condition based on other cases in the literature. Patients who receive ifosfamide must be closely monitored for renal impairment to avoid this rare but fatal complication.

Original languageEnglish
Pages (from-to)246-249
Number of pages4
JournalKorean Journal of Internal Medicine
Volume29
Issue number2
DOIs
Publication statusPublished - 2014 Mar

Fingerprint

Fanconi Syndrome
Ifosfamide
Diabetes Insipidus
Kidney
Glycosuria
Acidosis
Proteinuria
Cisplatin
Electrolytes
Drug Therapy
Therapeutics

All Science Journal Classification (ASJC) codes

  • Internal Medicine

Cite this

Leem, A. Y., Kim, H. S., Yoo, B. W., Kang, B. D., Kim, M. H., Rha, S. Y., & Kim, H. S. (2014). Ifosfamide-induced Fanconi syndrome with diabetes insipidus. Korean Journal of Internal Medicine, 29(2), 246-249. https://doi.org/10.3904/kjim.2014.29.2.246
Leem, Ah Young ; Kim, Han Sang ; Yoo, Byung Woo ; Kang, Beo Deul ; Kim, Min Hwan ; Rha, Sun Young ; Kim, Hyo Song. / Ifosfamide-induced Fanconi syndrome with diabetes insipidus. In: Korean Journal of Internal Medicine. 2014 ; Vol. 29, No. 2. pp. 246-249.
@article{3577aea4acf642629867e4a13fda5322,
title = "Ifosfamide-induced Fanconi syndrome with diabetes insipidus",
abstract = "Ifosfamide-induced Fanconi syndrome is a rare complication that typically occurs in young patients due to a cumulative dose of ifosfamide > 40-60 g/m 2 , a reduction in kidney mass, or concurrent cisplatin treatment. It is usually characterized by severe and fatal progression accompanied by type II proximal renal tubular dysfunction, as evidenced by glycosuria, proteinuria, electrolyte loss, and metabolic acidosis. Diabetes insipidus is also a rare complication of ifosfamide-induced renal disease. We herein describe a case involving a 61-year-old man who developed ifosfamide-induced Fanconi syndrome accompanied by diabetes insipidus only a few days after the first round of chemotherapy. He had no known risk factors. In addition, we briefly review the mechanisms and possible therapeutic options for this condition based on other cases in the literature. Patients who receive ifosfamide must be closely monitored for renal impairment to avoid this rare but fatal complication.",
author = "Leem, {Ah Young} and Kim, {Han Sang} and Yoo, {Byung Woo} and Kang, {Beo Deul} and Kim, {Min Hwan} and Rha, {Sun Young} and Kim, {Hyo Song}",
year = "2014",
month = "3",
doi = "10.3904/kjim.2014.29.2.246",
language = "English",
volume = "29",
pages = "246--249",
journal = "Korean Journal of Internal Medicine",
issn = "1226-3303",
publisher = "Korean Association of Internal Medicine",
number = "2",

}

Leem, AY, Kim, HS, Yoo, BW, Kang, BD, Kim, MH, Rha, SY & Kim, HS 2014, 'Ifosfamide-induced Fanconi syndrome with diabetes insipidus', Korean Journal of Internal Medicine, vol. 29, no. 2, pp. 246-249. https://doi.org/10.3904/kjim.2014.29.2.246

Ifosfamide-induced Fanconi syndrome with diabetes insipidus. / Leem, Ah Young; Kim, Han Sang; Yoo, Byung Woo; Kang, Beo Deul; Kim, Min Hwan; Rha, Sun Young; Kim, Hyo Song.

In: Korean Journal of Internal Medicine, Vol. 29, No. 2, 03.2014, p. 246-249.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Ifosfamide-induced Fanconi syndrome with diabetes insipidus

AU - Leem, Ah Young

AU - Kim, Han Sang

AU - Yoo, Byung Woo

AU - Kang, Beo Deul

AU - Kim, Min Hwan

AU - Rha, Sun Young

AU - Kim, Hyo Song

PY - 2014/3

Y1 - 2014/3

N2 - Ifosfamide-induced Fanconi syndrome is a rare complication that typically occurs in young patients due to a cumulative dose of ifosfamide > 40-60 g/m 2 , a reduction in kidney mass, or concurrent cisplatin treatment. It is usually characterized by severe and fatal progression accompanied by type II proximal renal tubular dysfunction, as evidenced by glycosuria, proteinuria, electrolyte loss, and metabolic acidosis. Diabetes insipidus is also a rare complication of ifosfamide-induced renal disease. We herein describe a case involving a 61-year-old man who developed ifosfamide-induced Fanconi syndrome accompanied by diabetes insipidus only a few days after the first round of chemotherapy. He had no known risk factors. In addition, we briefly review the mechanisms and possible therapeutic options for this condition based on other cases in the literature. Patients who receive ifosfamide must be closely monitored for renal impairment to avoid this rare but fatal complication.

AB - Ifosfamide-induced Fanconi syndrome is a rare complication that typically occurs in young patients due to a cumulative dose of ifosfamide > 40-60 g/m 2 , a reduction in kidney mass, or concurrent cisplatin treatment. It is usually characterized by severe and fatal progression accompanied by type II proximal renal tubular dysfunction, as evidenced by glycosuria, proteinuria, electrolyte loss, and metabolic acidosis. Diabetes insipidus is also a rare complication of ifosfamide-induced renal disease. We herein describe a case involving a 61-year-old man who developed ifosfamide-induced Fanconi syndrome accompanied by diabetes insipidus only a few days after the first round of chemotherapy. He had no known risk factors. In addition, we briefly review the mechanisms and possible therapeutic options for this condition based on other cases in the literature. Patients who receive ifosfamide must be closely monitored for renal impairment to avoid this rare but fatal complication.

UR - http://www.scopus.com/inward/record.url?scp=84897837986&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84897837986&partnerID=8YFLogxK

U2 - 10.3904/kjim.2014.29.2.246

DO - 10.3904/kjim.2014.29.2.246

M3 - Article

C2 - 24648810

AN - SCOPUS:84897837986

VL - 29

SP - 246

EP - 249

JO - Korean Journal of Internal Medicine

JF - Korean Journal of Internal Medicine

SN - 1226-3303

IS - 2

ER -